Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Austin/San Antonio, TX

March 19, 201533 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Mar 19, 2015, 9:55 AM CDT for 33 counties in Texas. It took effect at Mar 20, 2015, 1:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2015, 9:55 AM CDT (14:55 UTC)
In effect from
Mar 20, 2015, 1:00 PM CDT
Expired
Mar 21, 2015, 2:47 PM CDT
In force
26 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS64 KEWX 191455
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 AM CDT THU MAR 19 2015

...HEAVY RAINFALL LIKELY FRIDAY AFTERNOON THROUGH LATE
SATURDAY...

.A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF
PACIFIC MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON
THROUGH EARLY SATURDAY EVENING. THE HEAVIEST RAINFALL IS EXPECTED
FRIDAY EVENING THROUGH SATURDAY MORNING AS AN UPPER LEVEL
DISTURBANCE FROM MEXICO PROVIDES ADDITIONAL FORCING ALONG THE
FRONT WHICH WILL BECOME NEARLY STATIONARY OVERNIGHT. DRIER
CONDITIONS WILL MOVE INTO THE AREA LATE SATURDAY AFTERNOON AND
EVENING AS THE UPPER LEVEL DISTURBANCE MOVES OUT OF THE REGION.

TXZ171>173-186>194-203>209-218>225-228-201000-
/O.NEW.KEWX.FF.A.0002.150320T2100Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
955 AM CDT THU MAR 19 2015

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BASTROP...
   BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT... 
  DIMMIT...FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE... 
  HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... 
  MEDINA...TRAVIS...UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING

* WIDESPREAD 2 TO 5 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6
  TO 8 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS. 

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND URBAN
  AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL ALONG AND
  EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS LED TO
  SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR WITH
  LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO LIFE AND
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
5 follow-up statements
717 
WGUS64 KEWX 200211
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT THU MAR 19 2015

...HEAVY RAINFALL LIKELY FRIDAY AFTERNOON THROUGH LATE SATURDAY...

.A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF
PACIFIC MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON
THROUGH EARLY SATURDAY EVENING. THE HEAVIEST RAINFALL IS EXPECTED
FRIDAY EVENING THROUGH SATURDAY MORNING AS AN UPPER LEVEL
DISTURBANCE FROM MEXICO PROVIDES ADDITIONAL FORCING ALONG THE
FRONT WHICH WILL BECOME NEARLY STATIONARY OVERNIGHT. DRIER
CONDITIONS WILL MOVE INTO THE AREA LATE SATURDAY AFTERNOON AND
EVENING AS THE UPPER LEVEL DISTURBANCE MOVES OUT OF THE REGION.

TXZ171>173-186>194-203>209-218>225-228-201100-
/O.CON.KEWX.FF.A.0002.150320T2100Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
911 PM CDT THU MAR 19 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS... 
  UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING

* WIDESPREAD 2 TO 5 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6 
  TO 8 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS. 

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL 
  ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS 
  LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR 
  WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
968 
WGUS64 KEWX 200937
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 AM CDT FRI MAR 20 2015

...HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH LATE
SATURDAY...

.A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF
PACIFIC MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH
SATURDAY EVENING. LOW WATER CROSSINGS AND AREAS PRONE TO FLOODING
WILL BE AT RISK OF BEING IMPACTED WITH ROADS POSSIBLY IMPASSABLE
IN SOME LOCATIONS. THE HEAVIEST RAINFALL IS EXPECTED THIS
AFTERNOON THROUGH SATURDAY MORNING. THE RISK FOR HEAVY RAINFALL
AND FLASH FLOODING WILL DIMINISH SATURDAY EVENING.

TXZ183>185-202-217-202100-
/O.EXB.KEWX.FF.A.0002.150320T1800Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE...EAGLE PASS
437 AM CDT FRI MAR 20 2015

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...EDWARDS...KINNEY... 
  MAVERICK...REAL AND VAL VERDE. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY EVENING

* WIDESPREAD 2 TO 4 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6
  TO 7 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS.

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL 
  ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS 
  LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR 
  WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXZ171>173-186>194-203>209-218>225-228-202100-
/O.EXT.KEWX.FF.A.0002.150320T1800Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-
CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BLANCO...
SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
437 AM CDT FRI MAR 20 2015

...FLASH FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...FAYETTE... 
  FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... 
  KENDALL...KERR...LAVACA...LEE...LLANO...MEDINA...TRAVIS... 
  UVALDE...WILLIAMSON...WILSON AND ZAVALA. 

* FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY EVENING

* WIDESPREAD 2 TO 4 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6
  TO 7 INCHES FROM SLOW MOVING AND TRAINING THUNDERSTORMS.

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL 
  ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS 
  LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR 
  WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

ALLEN
104 
WGUS64 KEWX 202059
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
359 PM CDT FRI MAR 20 2015

...HEAVY RAINFALL EXPECTED THIS AFTERNOON THROUGH LATE SATURDAY...

.A SLOW MOVING COLD FRONT WILL INTERACT WITH A DEEP PLUME OF
MOISTURE TO PRODUCE MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON THROUGH SATURDAY
EVENING. LOW WATER CROSSINGS AND AREAS PRONE TO FLOODING WILL BE
AT RISK OF BEING IMPACTED WITH ROADS POSSIBLY IMPASSABLE IN SOME
LOCATIONS. THE HEAVIEST RAINFALL IS EXPECTED THIS AFTERNOON
THROUGH SATURDAY MORNING. THE RISK FOR HEAVY RAINFALL AND FLASH
FLOODING WILL DIMINISH SATURDAY EVENING.

TXZ171>173-183>194-202>209-217>225-228-211100-
/O.CON.KEWX.FF.A.0002.000000T0000Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
359 PM CDT FRI MAR 20 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... 
  FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... 
  KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... 
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... 
  WILLIAMSON...WILSON AND ZAVALA. 

* THROUGH SATURDAY EVENING

* WIDESPREAD 2 TO 4 INCHES OF RAINFALL WITH ISOLATED TOTALS OF 6
  TO 7 INCHES FROM MULTIPLE ROUNDS OF MODERATE TO HEAVY SHOWERS
  AND THUNDERSTORMS.

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL 
  ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS 
  LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR 
  WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
283 
WGUS64 KEWX 210933
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
433 AM CDT SAT MAR 21 2015

...PERIODS OF MODERATE TO HEAVY RAINFALL POSSIBLE TODAY...

.A SLOW MOVING MID TO UPPER WEATHER SYSTEM WILL INTERACT WITH LOW
AND MID LEVEL MOISTURE TO AID IN THE DEVELOPMENT OF MODERATE TO
HEAVY RAIN AND SOME THUNDERSTORMS TODAY. LOW WATER CROSSINGS AND
AREAS PRONE TO FLOODING WILL BE AT RISK OF BEING IMPACTED WITH
ROADS POSSIBLY IMPASSABLE IN SOME LOCATIONS. RAINFALL AMOUNTS ON
THE ORDER OF 2 TO 5 INCHES HAVE ALREADY FALLEN IN SOME LOCATIONS
OVER THE PAST 24 HOURS AND SOILS ARE SATURATED. ADDITIONAL AMOUNTS
OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BECOME RUN OFF
AND FLASH FLOODING COULD HAPPEN QUICKLY. HIGHEST CONFIDENCE IN
HIGHER RAINFALL TOTALS WILL BE ALONG AND SOUTHEAST OF A FRIO TO
LEE COUNTY LINE. THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING
WILL DIMINISH BY 7PM THIS EVENING.

TXZ171>173-183>194-202>209-217>225-228-212145-
/O.CON.KEWX.FF.A.0002.000000T0000Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
433 AM CDT SAT MAR 21 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS... 
  FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS... 
  KARNES...KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO... 
  MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... 
  WILLIAMSON...WILSON AND ZAVALA. 

* WHEN...NOW THROUGH 7PM TONIGHT

* AMOUNTS...AREAS OF 1 TO 3 INCHES OF RAINFALL WITH ISOLATED
  TOTALS OF 2 TO 4 INCHES FROM MULTIPLE ROUNDS OF MODERATE TO
  HEAVY SHOWERS AND THUNDERSTORMS.

* RAPID RUNOFF FROM HEAVY RAINFALL WILL LIKELY RESULT IN FLASH 
  FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS...AND 
  URBAN AREAS NORMALLY SUBJECT TO FLOODING. RECENT RAINFALL 
  ALONG AND EAST OF INTERSTATE 35 OVER THE PAST FEW WEEKS HAS 
  LED TO SATURATED SOILS WHICH MAY CAUSE FLASH FLOODING TO OCCUR 
  WITH LESS RAINFALL THAN USUAL...POSING AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

ALLEN
447 
WGUS64 KEWX 211947
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
247 PM CDT SAT MAR 21 2015

...HEAVY RAINFALL THREAT HAS ENDED...

.DRY AIR COMING IN FROM THE SOUTHWEST HAS ENDED THE CHANCES FOR
WIDESPREAD HEAVY RAINS. LINGERING AREAS OF LIGHT TO MODERATE RAIN
ARE POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS BUT RAINFALL
TOTALS WILL REMAIN FAIRLY LIGHT. 

TXZ171>173-183>194-202>209-217>225-228-212100-
/O.CAN.KEWX.FF.A.0002.000000T0000Z-150322T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
247 PM CDT SAT MAR 21 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED.
SOME AREAS WILL STILL EXPERIENCE FLOODED LOW WATER CROSSINGS FOR
THE NEXT SEVERAL HOURS AS WATER SLOWLY RECEDES IN AREAS THAT
RECEIVED SIGNIFICANT RAINFALL. USE CAUTION ON AREA ROADS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Mar 19, 6:54 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Mar 19, 6:54 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 AM CDT THU MAR 19 2015

.AVIATION...
/12Z TAFS/
IFR/LIFR CONDITIONS WILL PREVAIL ACROSS AREA SITES THROUGH MIDDAY
TODAY. PATCHY TO AREAS OF FOG ARE EXPECTED ACROSS ALL OF SOUTH
CENTRAL TEXAS THROUGH 10 AM. MIXING WILL TAKE PLACE MID-LATE
MORNING AND CIGS AND VSBYS ARE EXPECTED TO IMPROVE TO MVFR LATER
THIS AFTERNOON. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERTORMS
ACROSS PARTS OF THE RIO GRANDE AND EDWARDS PLATEAU AS STORMS
DEVELOP OVER THE SERRARIAS DEL BURRO MOUNTAINS AND MOVE
NORTHEASTWARD. WINDS WILL REMAIN FROM THE SOUTH THROUGH THE
FORECAST PERIOD. IFR/LIFR CONDTIONS RETURN ONCE AGAIN LATE TONIGHT
AND PREVAIL THROUGH FRIDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 420 AM CDT THU MAR 19 2015/

..HEAVY RAIN EVENT SHAPING UP FOR FRIDAY NIGHT INTO SATURDAY...

SHORT TERM (TODAY THROUGH FRIDAY)...
MODELS IN GOOD AGREEMENT FOR THE SHORT TERM. AN UPPER LEVEL LOW
SPINS OVER NORTHERN BAJA CALIFORNIA. SOUTHERLY LOWER LEVEL FLOW
AND SOUTHWESTERLY FLOW ALOFT INCREASE MOISTURE WITH PWS RISING TO
ABOVE 1.5 INCHES TONIGHT INTO FRIDAY. AN UPPER LEVEL JET STREAK
AND LOW LEVEL JET WILL PROVIDE THE UPWARD MOTION FOR ISOLATED TO
SCATTERED SHOWERS MOST AREAS. HI-RES AND GLOBAL MODELS SHOW
THUNDERSTORM DEVELOPMENT ON THE SERRANIAS DEL BURRO OF MEXICO DUE
TO STRONGER UPSLOPE FLOW AND SOME INSTABILITY WITH CAPES AROUND
500 TO 1000 J/KG. STEERING FLOW LOOKS TO TAKE THESE ACROSS THE RIO
GRANDE AND POSSIBLY INTO THE WESTERN EDWARDS PLATEAU THIS EVENING
AND TONIGHT. AN UPPER LEVEL TROUGH MOVING EAST ACROSS THE GREAT
PLAINS INTO GREAT LAKES FORCES A COLD FRONT SOUTH INTO NORTHERN
PARTS OF SOUTH CENTRAL TEXAS MIDDAY TO AFTERNOON ON FRIDAY. THE
FRONT WILL ADD TO THE UPWARD MOTION AND WITH SOME INSTABILITY
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF SOUTH CENTRAL
TEXAS.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
THE MODELS REMAIN IN GOOD AGREEMENT FOR THE LONG TERM. THE THREAT
FOR HEAVY RAINS CONTINUES TO INCREASE FOR FRIDAY NIGHT INTO
SATURDAY. UPPER LEVEL LOW CURRENTLY OVER NORTHERN BAJA CALIFORNIA
GETS FORCED EAST AND OPENS INTO A TROUGH WHILE MOVING ACROSS
NORTHERN MEXICO TO WEST OF BIG BEND SATURDAY MORNING. THE SURFACE
FRONT GETS HUNG UP ALONG THE COAST OR COASTAL PLAINS AS A SURFACE
TROUGH DEVELOPS OVER SOUTHERN TEXAS. 925 TO 850 MB BOUNDARIES SET
UP ALONG THE I-35 CORRIDOR AND ESCARPMENT AREAS TO ENHANCE UPWARD
MOTION THERE. THE RIGHT REAR QUADRANT OF AN UPPER LEVEL JET ALSO
PROVIDES UPWARD MOTION. PWS CONTINUE TO RISE FRIDAY EVENING TO
NEAR 1.9 INCHES WHICH IS ALMOST 3 STANDARD DEVIATIONS FOR THIS
TIME OF YEAR. FINALLY...CORFIDI VECTORS ARE ONLY 6 KTS. THESE
FACTORS HAVE LED TO THE INTRODUCTION OF LOCALLY HEAVY RAIN MENTION
TO THE GRIDS AND TEXT FORECASTS FOR FRIDAY NIGHT INTO SATURDAY.
THE SURFACE TROUGH LIFTS TO THE EAST BY LATE SATURDAY TAKING THE
DEEPER MOISTURE EAST OF OUR AREA ALLOWING PWS TO FALL TO BELOW 1.5
INCHES DURING THE EVENING. SHOWERS AND SOME THUNDERSTORMS WILL
CONTINUE SATURDAY NIGHT INTO EARLY SUNDAY AS THE TROUGH AXIS MOVES
ACROSS TEXAS.

RAINFALL AMOUNTS HAVE BEEN INCREASED WITH AVERAGE TOTALS NOW AT 2
TO 5 INCHES AND ISOLATED TOTALS OF 6 TO 8 INCHES. THERE IS STILL
SOME UNCERTAINTY ON EXACTLY WHERE THE HIGHEST RAINFALL AMOUNTS
WILL FALL. SOILS ARE FAIRLY SATURATED AND RUNOFF MAY BECOME
RAPID...ESPECIALLY ACROSS EASTERN AREAS. EXPECT A FLASH FLOOD
WATCH WILL LIKELY HAVE TO BE ISSUED IN LATER FORECASTS FOR AT
LEAST PART OF SOUTH CENTRAL TEXAS FOR LATE FRIDAY INTO SATURDAY
MORNING.

THE REMAINDER OF THE FORECAST WILL BE DRY AS ZONAL FLOW ALOFT
PREVAILS WITH SOUTHERLY WINDS RETURNING AND CONTINUING NEXT WEEK.
PWS WILL ALSO BE AROUND 1 INCH OR LESS.

BEYOND THIS FORECAST...NEXT THURSDAY INTO FRIDAY...THE GFS AND
ECMWF BRING ANOTHER FRONT/TROUGH ACROSS OUR AREA WITH THE NEXT
CHANCES OF SHOWERS. HOWEVER...THE MODELS DISAGREE ON THE TIMING
AND STRENGTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  63  74  56  65 /  20  20  70 100  90
AUSTIN BERGSTROM INTL AIRPORT  75  63  71  57  66 /  20  20  70 100  90
NEW BRAUNFELS MUNI AIRPORT     77  64  74  58  66 /  20  20  60 100  90
BURNET MUNI AIRPORT            75  61  67  55  64 /  20  20  70  90  80
DEL RIO INTL AIRPORT           79  65  74  57  67 /  20  40  70  70  70
GEORGETOWN MUNI AIRPORT        76  62  69  56  65 /  20  20  70 100  80
HONDO MUNI AIRPORT             77  64  75  60  68 /  20  20  70 100  80
SAN MARCOS MUNI AIRPORT        76  64  76  57  66 /  20  20  70 100  90
LA GRANGE - FAYETTE REGIONAL   76  64  77  59  67 /  20  20  60  90  90
SAN ANTONIO INTL AIRPORT       75  65  75  58  67 /  20  20  70 100  90
STINSON MUNI AIRPORT           75  64  76  59  67 /  20  20  60 100  90

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Mar 19, 9:53 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
953 AM CDT THU MAR 19 2015

TXZ171>173-183>194-202>209-217>225-228-201500-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
953 AM CDT THU MAR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER AREAS
GENERALLY WEST OF A ROCKSPRINGS TO EAGLE PASS LINE LATE THIS
AFTERNOON INTO THIS EVENING. STRONG THUNDERSTORMS ARE EXPECTED TO
FORM OVER THE HIGHER TERRAIN OF WEST TEXAS AND NORTHERN MEXICO AND
SPREAD EAST ACROSS PARTS OF THE SOUTHERN EDWARDS PLATEAU AND RIO
GRANDE PLAINS. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH LARGE HAIL BEING THE PRIMARY THREAT...WITH DAMAGING WINDS AND
BRIEF TORNADOES BEING SECONDARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UPPER LEVEL DISTURBANCE FROM THE EASTERN PACIFIC WILL PRODUCE
A HEAVY RAIN EVENT OVER SOUTH CENTRAL TEXAS LATE FRIDAY AFTERNOON
INTO EARLY SATURDAY EVENING. WELL ABOVE NORMAL LEVELS OF TROPICAL
MOISTURE IS EXPECTED TO INTERACT WITH A COLD FRONT THAT WILL
BECOME NEARLY STATIONARY OVER SOUTH TEXAS. SEVERAL ROUNDS OF
MODERATE TO HEAVY RAINFALL ARE EXPECTED TO PRODUCE STORM TOTAL
AVERAGES OF 2 TO 5 INCHES AND ISOLATED TOTALS OF 6 TO 8 INCHES.
THE FLOODING POTENTIAL IS EXPECTED TO BE MAINLY EAST OF A LINE
FROM MOUNTAIN HOME TO UVALDE TO CARRIZO SPRINGS. A FLASH FLOOD
WATCH IS IN EFFECT FROM 4 PM CDT FRIDAY THROUGH 7 PM CDT
SATURDAY. THERE IS A POTENTIAL FOR RAPID RIVER RISES OVER AREAS
ALONG AND EAST OF I-35 WHERE ABOVE NORMAL RAINFALL HAS BEEN
RECEIVED OVER THE PAST MONTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SUPPORT FOR THE HEAVY RAIN
EVENT LATE FRIDAY THROUGH SATURDAY.

In the hours before

Special weather statement, Mar 19, 5:05 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 AM CDT THU MAR 19 2015

TXZ171>173-183>194-202>209-217>225-228-192015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
505 AM CDT THU MAR 19 2015

...THREAT OF HEAVY RAIN INCREASING FOR FRIDAY INTO SATURDAY
NIGHT...

A COMBINATION OF WEATHER SYSTEMS...INCLUDING AN UPPER LEVEL TROUGH
AND SURFACE COLD FRONT...WILL INTERACT WITH AN UNSEASONABLY MOIST
AIRMASS TO GENERATE WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED
THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. THE THREAT OF HEAVY
RAINS CONTINUES TO INCREASE FOR LATE FRIDAY INTO SATURDAY ACROSS
NEARLY ALL OF SOUTH CENTRAL TEXAS WITH MODERATE RAINS CONTINUING
INTO SATURDAY NIGHT.

SEVERAL ROUNDS OF RAIN ARE EXPECTED FRIDAY THROUGH SATURDAY NIGHT.
THE MOST INTENSE RAINFALL IS EXPECTED TO BE FRIDAY EVENING THROUGH
SATURDAY AFTERNOON. RAINFALL AMOUNTS HAVE BEEN INCREASED WITH
AVERAGE TOTALS NOW AT 2 TO 5 INCHES AND ISOLATED TOTALS OF 6 TO 8
INCHES. SOILS ARE FAIRLY SATURATED. RUNOFF MAY BECOME RAPID AND
CAUSE FLOODING PROBLEMS...ESPECIALLY ACROSS AREAS WHERE SOME HEAVY
RAINS HAVE OCCURRED RECENTLY. AT THIS TIME...THE GREATEST THREAT
OF FLOODING WILL BE IN URBAN AREAS AND ALONG TO EAST OF THE I-35
CORRIDOR AND ESCARPMENT AREAS. A FLASH FLOOD WATCH WILL LIKELY BE
ISSUED IN LATER FORECASTS FOR AT LEAST PART OF SOUTH CENTRAL TEXAS
FOR FRIDAY NIGHT INTO SATURDAY.

THOSE RESIDING IN OR VISITING SOUTH CENTRAL TEXAS SHOULD MONITOR
THE FORECAST FOR THE LATEST INFORMATION AND UPDATES REGARDING THIS
POTENTIAL HEAVY RAIN AND FLOODING EVENT. PLEASE MONITOR THE
WEATHER CONDITIONS CLOSELY AND BE PREPARED TO ENCOUNTER TRAVEL
IMPACTS SHOULD FLOODING OCCUR IN YOUR AREA.

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.